Discussions By Condition: Medical Stories


Posted In: Medical Stories 0 Replies
  • Posted By: Davebowman
  • August 8, 2009
  • 03:17 AM

I am a 42 yr old male returned from Indonesia 10 days ago with what I thought was an STD. There had been an area of bleeding on my penis + discharge. Seemed to have been adequately treated with oral antibiotics at the time but weeks later developed a burning rash on hands, feet, face + genitals. Skin was becoming loose, soft + tacky + then breaking. Hair falling out. Noticed nasty black spot on penis in area easily overlooked. Assumed it was syphilis + managed to get injected with large quantities of penicillin in Indonesia + then Oz by showing doctors the physical symptoms. Penicillin cleared it up fast, + by the time blood tests came back (negative on everything, including syphilis antibody test) symptoms had cleared, leaving wrinkled, collapsed skin. Specialists now telling me I must have imagined everything (I didn't) + my "wasted" hands, feet + penis must have always looked like that (they didn't). For maybe 15 years I have had a growth on the back of my head + for 4 years one on my stomach. Both have flared + receded but always been raised + "full". In the 2 weeks since first penicillin shot both have flattened to almost nothing. Doctors tell me they could not have been "gummas" due to (now) 2 negative syphilis AB tests. So what were they? And what's with my chronic stinging eyes + headaches (both on waking), light flashes, weird auditory experiences + inability to concentrate or to pronounce certain words? And extreme difficulty in staying awake when driving a car (unless it is just after I have woken up). These problems are getting worse. I gave up alcohol 4 years ago but the mental deterioration just seemed to accelerate.
Can anybody shed any light on these symptoms?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?